MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TROCHANTERIC GRIP PLATE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TROCHANTERIC GRIP PLATE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 3704-2-082
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: 2.0mm 22-13-5 ss cable/slv set; cat # 3704-0-510; lot # 50091610.2.0mm 22-13-5 ss cable/slv set; cat # 3704-0-510; lot # 49369102.2.0mm 22-13-5 ss cable/slv set; cat # 3704-0-510; lot # 49202705.2.0mm 22-13-5 ss cable/slv set; cat # 3704-0-510; lot # 49702802.2.0mm 22-13-5 ss cable/slv set; cat # 3704-0-510; lot # 49208206.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
This pi is for the removal of cables and a plate on (b)(6) 2015.In providing information for a revision of the patient's left hip on (b)(6) 2021, an operative report for 16/november/2015 was provided which notes: ".Underwent revision of his.Hip replacement in (b)(6) 2015.He has developed significant pain which seems to be associated with a trochanteric plate and cables implanted to treat an intraoperative proximal femur fracture.The fracture did not displace and appears to have healed." all cables and a plate were removed.Spoke to the rep who was present for the (b)(6) 2015 revision.The rep was not informed of an intra-operative fracture and wasn't aware if the additional hardware was being placed prophylactically.Furthermore, the rep confirmed he was not present for the procedure to remove the plate and cables, and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a dall miles plate was reported.The event was not confirmed method & results: device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: relevant clinical history: (b)(6)2015: operative note, removal of painful hardware.Had pain that seemed to be from plate and cables.Fracture appeared healed.Hip aspirated at the time of surgery.Cable plate and cable removed.And two free cable removed.No complications.Conclusion of assessment: the patient had a tha with a rejuvenate stem.This resulted in high metal levels and a pseudo tumor that led to revision surgery.At the time of the revision a fracture occurred that required fixation with a trochanteric gripper and cables.The hardware became painful and was removed after healing of the fracture.The revision stem subsequently fractured and will be/was revised.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
This pi is for the removal of cables and a plate on (b)(6)2015.In providing information for a revision of the patient's left hip on (b)(6)2021, an operative report for (b)(6)2015 was provided which notes: "underwent revision of his hip replacement in (b)(6)2015.He has developed significant pain which seems to be associated with a trochanteric plate and cables implanted to treat an intraoperative proximal femur fracture.The fracture did not displace and appears to have healed." all cables and a plate were removed.Spoke to the rep who was present for the (b)(6)2015 revision.The rep was not informed of an intra-operative fracture and wasn't aware if the additional hardware was being placed prophylactically.Furthermore, the rep confirmed he was not present for the procedure to remove the plate and cables, and confirmed that no further information will be released by the hospital or surgeon.

Brand Name
TROCHANTERIC GRIP PLATE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11770425
Report Number0002249697-2021-00781
Device Sequence Number4168117
Product Code LPH
UDI-Device Identifier07613154490271
UDI-Public07613154490271
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number3704-2-082
Device Catalogue Number3704-2-082
Device Lot NumberG4131876
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight95